Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2007, 4:51 PM EDT for Lewis County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 4:51 PM EDT (20:51 UTC)
- Expired
- Jun 19, 2007, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Lewis County, KY
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:10 PM EDT | TSTM WND DMG | Vanceburg, KY | LARGE BRANCHES REPORTED BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 192052 SVRILN KYC135-192130- /O.NEW.KILN.SV.W.0090.070619T2051Z-070619T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 451 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEWIS COUNTY IN NORTHEAST KENTUCKY... * UNTIL 530 PM EDT. * AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STRICKLETT...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CAMP DIX... VANCEBURG... IN ADDITION...KINNICONICK...TANNERY...GARRISON...REXTON...SAINT PAUL AND FIREBRICK ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3863 8350 3839 8346 3842 8324 3869 8302 $$
2 follow-up statements
000 WWUS51 KILN 192102 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 502 PM EDT TUE JUN 19 2007 KYC135-192130- /O.CON.KILN.SV.W.0090.000000T0000Z-070619T2130Z/ LEWIS KY- 502 PM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTHEASTERN LEWIS COUNTY... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KINNICONICK...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT TANNERY...GARRISON...REXTON...SAINT PAUL AND FIREBRICK. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3864 8342 3847 8343 3846 8322 3869 8302 $$
000 WWUS51 KILN 192123 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 522 PM EDT TUE JUN 19 2007 KYC135-192132- /O.EXP.KILN.SV.W.0090.000000T0000Z-070619T2130Z/ LEWIS KY- 522 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY WILL EXPIRE AT 530 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. STORM SPOTTERS REPORTED LARGE BRANCHES DOWNED IN VANCEBURG AT 510 PM WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3864 8342 3847 8343 3846 8322 3869 8302 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 19, 3:10 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE EASTERN GREAT LAKES AND MIDDLE OHIO VALLEY REGION THROUGH EARLY EVENING. HIGH PRESSURE OVER THE CENTRAL PLAINS WILL BUILD INTO THE REGION OVERNIGHT...BRINGING DRY WEATHER. THE HIGH WILL REMAIN OVER THE REGION ON WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A COLD FRONT WAS LOCATED FROM ERN MICHIGAN THROUGH THE MIDDLE PART OF INDIANA THIS AFTN. THIS FRONT WILL PASS ACRS THE FCST AREA THROUGH EARLY EVENING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THIS FRONT PER KILN RADAR AND MOSAIC RADAR. AM EXPECTING A FAIRLY RAPID DECREASE IN CONVECTION THROUGH EARLY EVENING...THEN SKIES WILL CLEAR BEHIND THE FRONT. PARTS OF THE FCST AREA REMAIN UNDER A SEVERE THUNDERSTORM WATCH 418 UNTIL 9 PM EDT. WILL MAKE A LAST MINUTE DECISION ON WHERE TO CANCEL PART OF THE WATCH FOR THE AFTN ISSUANCE. TEMPERATURES OVERNIGHT WILL COOL INTO THE MID 50S NORTH TO THE LOWER 60S SOUTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SHORT RANGES MODEL ARE IN FAIRLY GOOD AGREEMENT. HIGH PRESSURE WILL BUILD ACRS THE REGION ON WEDNESDAY...THEN IT WILL SHIFT SOUTH OF THE OHIO RIVER BY THURSDAY MORNING. A FRONTAL SYSTEM WILL DROP INTO THE GREAT LAKES REGION LATE WEDNESDAY NIGHT. JUST SOME MID AND HIGH LEVEL CLOUDS ARE FCST TO SPILL SOUTHEAST INTO THE REGION...BUT ALL IN ALL...SKIES ARE EXPECTED TO REMAIN MOSTLY CLEAR THROUGH THE PERIOD. HIGHS ON WEDNESDAY WILL RANGE FROM NEAR 80 NE TO THE LOWER 80S SW. LOWS WEDNESDAY NIGHT WILL RANGE FROM THE LOWER 50S EAST TO AROUND 60 WEST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... EXTENDED PERIOD BEGINS WITH HIGH PRESSURE CENTERED OVER THE OHIO VALLEY ON THURS WITH BUILDING MID LEVEL RIDGE TO THE WEST. NAM AND GFS BOTH BRING VERY WEAK FRONT INTO NRN OH THURS AFTERNOON. BULK OF SUBSIDENCE STAYS TO OUR WEST...AND MODELS BRING INSTABILITY TO VCNTY OF THE FRONT...SO CURRENT SLIGHT CHANCE POPS IN THE FORECAST ACROSS THE NORTH LOOK REASONABLE. PATTERN SHAPING UP FOR FRI AND SAT IS FAVORABLE FOR ONE OR MORE CONVECTIVE COMPLEXES TO DEVELOP ACROSS THE NORTHERN PLAINS AND PROPAGATE ALONG THE NORTHERN PERIPHERY OF THE RIDGE INTO THE GREAT LAKES OR OHIO VALLEY. OF COURSE THIS SCENARIO INTRODUCES A LOT OF UNCERTAINTY INTO THE FORECAST...WITH CONVECTIVE COMPLEXES AND ANY LEFT OVER CONVECTIVE DEBRIS OR BOUNDARIES GREATLY INFLUENCING TEMPS AND POTENTIAL FOR CONVECTIVE REDEVELOPMENT OVER SUBSEQUENT PERIODS. FOR NOW BEST SHOT OF CONVECTION LOOKS TO BE FRI NIGHT AND SATURDAY WITH DEEPENING UPPER SHORTWAVE DIGGING INTO THE OHIO VALLEY. HOWEVER MODELS APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK WITH THIS SYSTEM...SO TIMING AND STRENGTH ARE UP IN THE AIR. WITH THIS MUCH UP IN THE AIR AT THIS POINT...SEE NO REASON TO STRAY FROM MOS FOR TEMPS. FRONT SHOULD PASS THROUGH SAT NIGHT OR SUNDAY...FOLLOWED BY MORE ZONAL FLOW AND INCREASING H8 TEMPS BY THE BEGINNING OF NEXT WEEK. WENT SLIGHTLY ABOVE MOS GUIDANCE FOR TEMPS MON AND TUES. HAWBLITZEL && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS ARE INDICATING MVFR CONDITIONS IN THE TSTM. CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE GROUND....WILL LEAVE OUT FOR NOW. NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE OVERDONE. WENT WITH FEW-SCT CU AFT 14Z. OUTLOOK...TSTM POSSIBLE SATURDAY. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 19, 3:29 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 329 PM EDT TUE JUN 19 2007 INZ073>075-080-KYZ089>100-OHZ045-052-053-061-062-070>074-077>082-088- 201930- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH- CHAMPAIGN-CLARK-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 329 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ046-054>056-063>065-201930- DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD- 329 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-058-059-066-OHZ026-034-035-042>044-051-060-201930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-PREBLE- 329 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 2:48 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG DELAWARE 40.30N 83.08W
06/19/2007 DELAWARE OH PUBLIC
LARGE BRANCHES BROKEN
&&Local storm report, Jun 19, 3:16 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 5 SSW LANCASTER 39.66N 82.64W
06/19/2007 FAIRFIELD OH LAW ENFORCEMENT
TREES DOWN
&&Special weather statement, Jun 19, 4:31 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 431 PM EDT TUE JUN 19 2007 OHZ064-065-192100- FAIRFIELD OH-PICKAWAY OH- 431 PM EDT TUE JUN 19 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PICKAWAY AND FAIRFIELD COUNTIES THROUGH 500 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM STATE ROUTE 158 TO A.W. MARION STATE PARK...MOVING EAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... CARROLL...STOUTSVILLE...BALTIMORE...FAIRFIELD COUNTY AIRPORT... AMANDA...MILLERSPORT...THURSTON...FAIRFIELD BEACH...LANCASTER... PLEASANTVILLE...CLEARPORT AND WEST RUSHVILLE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.